Author(s): Descamps V, Bouscarat F, Boui M, Marck Y, LebrunVignes B,
Abstract Share this page
Abstract BACKGROUND: Prescriptions of tamoxifen can be expected to increase over the next few years, particularly for primary prevention of breast cancer. We report a case of a delayed tamoxifen-induced skin reaction. CASE REPORT: A 50-year-old woman was hospitalized for a diffuse maculopapulous eruption which developed four months after beginning a tamoxifen regimen instituted to prevent recurrence of breast cancer after surgery, chemotherapy and radiotherapy. The eruption resolved rapidly after withdrawal of tamoxifen. The same skin reaction occurred 9 hours after rechallenge with tamoxifen. Patch tests performed later with Nolvadex tablets crushed in vaseline were negative. DISCUSSION: Tamoxifen-induced skin reactions are uncommon. The likelihood that tamoxifen was the cause in this case was very high (C3S3 = I4, B2). The late onset (4 months) in this case is remarkable and misled us to look for another cause which could not be found. Challenge with tamoxifen confirmed its causal role. Once again, negative patch tests were found in this type of skin reaction.
This article was published in Ann Dermatol Venereol
and referenced in Journal of Cancer Science & Therapy